Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Having headaches, tiredness and head feels very heavy. Had 3 steroid injections. How long will this continue?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
I had 3steroid injections in my neck 3days ago. I think its called facet or something like that.I had headaches the first two days which have subsided ,am extremely tired is that normal?Also pain is less in my neck and shoulder for a couple of hours then its as if my head is too heavy for my neck.How long til it kicks in I have follow up this week.

Posted Sat, 22 Jun 2013 in General Health
Answered by Dr. Kerry Pottinger 1 hour later

Thanks for your query.

You have had steroids injected into your facet joints and this is a common form of treatment for chronic neck pain and usually produces significant relief of the pain. What you describe are recognized side-effects of the steroid injections. It is not uncommon to feel generally worse for a few days before beginning to feel well. Your neck pain may worsen and you may experience headaches or a bloated feeling.

If you are suffering pain then you can take your usual pain medication until the beneficial effects of the injections start.

I would expect the positive effects to have kicked in by your follow-up appointment in a week.

I hope this has been of help to you. If you have any further questions please do not hesitate to contact me.

Dr K A Pottinger
Above answer was peer-reviewed by
Follow-up: Having headaches, tiredness and head feels very heavy. Had 3 steroid injections. How long will this continue? 54 minutes later
I am a flight attendant and am wondering how soon it is safe to return to work my head feels so heavy.

Will the altitude, or lifting of bags ,pushing carts have an adverse affect on my neck. How soon can I expect the heaviness I feel in my neck from my head to go away?
Answered by Dr. Kerry Pottinger 27 minutes later

Thanks for writing back.

I would recommend that you only return to work when you feel back to normal health. Otherwise you will struggle with the physical aspects of your job. The altitude would not affect the progress of your recovery but lifting bags and the long periods you spend on your feet may be difficult to cope with if you go back to work before you feel well again.

Wish you good health.

Dr K A Pottinger
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor